MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 10F TL CV CATHW/ SURECUFF TISSUE INGROWTH CUFF (W/ PEEL-APART INTR); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 10F TL CV CATHW/ SURECUFF TISSUE INGROWTH CUFF (W/ PEEL-APART INTR); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 0606564
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not yet returned.
 
Event or Problem Description
It was reported by the sales rep that the facility had a device that during the flushing protocol, after receiving cryotherapy, the catheter was flushed with a 10 ml syringe and the tubing split near the hub.The catheter was removed and replaced.(b)(6)2017 additional information received from facility: it was reported that they didn¿t use the blue lumen as they couldn¿t flush it in the icu because it was ballooned.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the hickman catheter was confirmed, and the cause appears to have occurred through use of the device.A 10fr t/l hickman catheter was returned for investigation.A visual observation of the returned sample revealed that the t/l tubing extended 25.0cm from the distal end of the cuff.A longitudinal split was observed in the extension leg with the white connector proximal to the trifurcation.Each end of the breach was curved, giving the split a c-shaped appearance.A tactual investigation revealed slight weakening in the extension leg.The characteristics of the split in the tubing are consistent with a burst due to overpressurization.The section of tubing distal to the burst site was occluded.This appears to be use related damage.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A syringe smaller than 10 ml should not be used to flush or confirm patency.Patency should be assessed with a 10 ml or larger syringe with sterile saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the dose.Do not infuse against resistance.Infusion pressures should never exceed 25 psi.Smaller syringes generate more pressure than larger syringes.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the sales rep that the facility had a device that during the flushing protocol, after receiving cryotherapy, the catheter was flushed with a 10 ml syringe and the tubing split near the hub.The catheter was removed and replaced.07/25/2017 additional information received from facility: it was reported that they didn¿t use the blue lumen as they couldn¿t flush it in the icu because it was ballooned.

Brand Name
HICKMAN 10F TL CV CATHW/ SURECUFF TISSUE INGROWTH CUFF (W/ PEEL-APART INTR)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6788657
Report Number3006260740-2017-01295
Device Sequence Number878279
Product Code LJS
UDI-Device Identifier00801741052026
UDI-Public(01)00801741052026
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0606564
Device Catalogue Number0606564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1